MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; WARM MIST HUMIDIFIER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; WARM MIST HUMIDIFIER
Model Number VWM845
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Viral Infection (2248); Insufficient Information (4580)
Type of Reportable Event Death
Event or Problem Description
A consumer reported that her husband had been using a vicks warm mist humidifier in conjunction with vicks vaposteam and vicks vapopads in the spring of 2020 while he was diagnosed with covid-19.She stated that her husband passed away due to complications related to covid-19 infection, and alleges that one of the doctors who had been treating him believes that the use of vaposteam may have contributed to his respiratory issues and decreased his chance of recovering.Kaz usa, inc.Has requested that the product be returned to our company for testing, but the woman stated that she had since gifted the humidifier to a family friend and was unsure whether she could get it back.
 
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.

Brand Name
VICKS
Common Device Name
WARM MIST HUMIDIFIER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key13388823
Report Number1314800-2022-00005
Device Sequence Number1817475
Product Code KFZ
UDI-Device Identifier00328785001365
UDI-Public00328785001365
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVWM845
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale